We are searching data for your request:
Upon completion, a link will appear to access the found materials.
Mother posts picture of her son's deathbed
Young people keep dying from drug and drug use. In the case of just 22-year-old Michael Kent, an overdose of the painkiller fentanyl led to the death of the young man. The mother has now published a photo of her son's deathbed on Facebook to draw attention to his story and to warn of the dangers of the substance.
Strong pain reliever and anesthetic
Sherri Kent's son Michael died at the age of 22 from a fentanyl overdose. The active ingredient belongs to the opioids and is used for severe pain and anesthesia. It works about a hundred times stronger than morphine and also very quickly, which is why fentanyl is also used in emergency medicine. An increased dose or interactions with other substances can lead to severe circulatory and respiratory disorders and, in the worst case, to death.
To draw attention to the fate of her son, Sherri Kent has now published a photo on Facebook, which shows her dying son in the hospital bed. It is important to her to make it clear that he had no drug problem: “Michael was not a drug addict. He just made one mistake that cost him his life, ”said the mother in her comment.
Son sniffed Fentanyl through the nose
As she told ‘CBC News’, Michael was out with his sister in the Canadian city of Kelowna the day before the overdose. The two met a man they had met a few weeks earlier and who offered Michael drugs. But at the urging of his sister, the young man initially refused. The next day, however, Michael changed his mind, met again with the man and finally tried the drug in his presence by consuming it through the nose ("sniffing"). The man had previously told him that he had "very strong heroin," Sherri Kent said.
Medical help came too late
The acquaintance then left the 22-year-old alone in the toilet room of a shop. “About 20 minutes later, he was too scared to go back and look after my son. So he ran to the shopkeepers to open the door and they found him. His lips were already blue. When the ambulance arrived, his heart had already stopped, ”Michael's mother told‘ CBC News ’.
The young man came to the hospital immediately - but the help came too late. Michael died a week after the fentanyl overdose. With her Facebook post, Sherri Kent would now like to warn other people about the dangers of the active ingredient. “I just want to make everyone aware of an epidemic that is happening and killing 5-7 people every day in every city in Canada. It is out of control and the only way to protect our children from it is to warn them today about the dangers of drug use, ”Kent writes on Facebook.
Naloxone cancels the effects of opioids
She had lost her son to this terrible tragedy and now wants to make other parents aware that this fate can happen to anyone who comes into contact with substances that can be snorted, the mother continues.
Fentanyl is the "No. 1 killer" in Canada. To reduce the number of deaths from the substance, everyone should be able to easily get sets with the active ingredient naloxone. This is an active ingredient from the group of opioid antagonists that can reverse the overdose of fentanyl or other opioids.
"I recommend anyone who has consuming friends or who uses drugs to get one of these sets," she said. "They give you the time you need to get medical help." (Nr)